Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2001, 5:18 PM CDT for Adams County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 14, 2001, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:25 PM CDT | Thunderstorm Wind 55 E | Quincy, IL | The County Sheriff Department reported numerous limbs or trees down in Quincy. Several vehicles were damaged by the downed trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 142218 SVRSTL ILC001-142300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 518 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 600 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF QUINCY...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE PATH... QUINCY MENDON GOLDEN THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WIND/OWS. LAT...LON 4021 9152 3979 9139 3979 9094 4020 9096 TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:03 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 14, 4:03 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU JUN 14 2001 TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX. CAPES HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA. MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z. MSAS ALSO DEPICTS BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING NEWD THRU NWRN W CNTRL MO. CONVECTION SHOULD DVLP AND INTENSIFY OVR CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO THE REGION. ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE NRN PLAINS. ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG FCST FRI MRNG BY ALL MDLS. WITH FULL SUNSHINE EXPECTED FRI AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI. WILL INTRODUCE CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL WAA AS EARLY AS SAT NGT. .STL...NONE GKS
In the hours before
Special weather statement, Jun 14, 11:50 AM CDT, 5 hours 28 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT THU JUN 14 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL MISSOURI WILL MOVE NORTHEASTWARD INTO CENTRAL AND NORTHEASTERN MISSOURI THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION. THESE STORMS WILL MOVE INTO EASTERN MISSOURI AND SOUTHWESTERN ILLINOIS THIS EVENING AS THE COLD FRONT MOVES EASTWARD INTO WESTERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE IN THE WARM AND UNSTABLE AIR AHEAD OF THE COLD FRONT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.